Hail, Dawes
- When
- June 21, 1:40 PM MST to 1:42 PM MST
- Where
- Dawes County, 13 mi NE of Chadron
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.971, -102.830
Quarter size hail was reported 13 miles northeast of Chadron on Slim Butte Road.
Thunderstorms in Dawes and Kimball counties produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms in Dawes and Kimball counties produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 21, 10:50 AM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1150 AM MDT SAT JUN 21 2014 .UPDATE... ISSUED AT 1100 AM MDT SAT JUN 21 2014 NOT A WHOLE LOT OF CHANGES MADE TO THE AFTN GRIDS. WEAK SHORTWAVE IS SEEN ON WATER VAPOR IMAGERY OVER NORTHWEST COLORADO WITH WIDESPREAD MID TO HIGH LEVEL CLOUDS CURRENTLY OVER SOUTHEAST WY. A LITTLE WORRIED THAT THIS CLOUD COVER WILL LIMIT SFC HEATING AND INSTABILITY THIS AFTN...ALTHOUGH WHERE STRONG TO SVR TSTM POTENTIAL IS HIGHEST (NEBRASKA PANHANDLE) THERE HAS BEEN GOOD WARMING THROUGH THE MORNING. THE HRRR MODEL HAS BEEN CONSISTENT AT SHOWING A LARGE AREA OF SHOWERS AND EMBEDDED TSTMS OVER THE PANHANDLE BETWEEN 22-01Z...WITH A MULTICELL APPEARANCE. WILL CONTINUE THE MENTION OF SLIGHT RISK OF SVR STORMS IN THE HWO...ALTHOUGH BULK SHEAR LOOKS A BIT MARGINAL AT 30-35 KTS FOR MORE DISCRETE SUPERCELLS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 312 AM MDT SAT JUN 21 2014 GLOBAL MODELS AND CURRENT WATER VAPOR IMAGERY SHOW A SHORTWAVE APPROACHING FROM THE SOUTHWEST THAT IS PROGGED TO MOVE ACROSS OUR AREA DURING THE AFTERNOON/EVENING HOURS TODAY. AT THE SURFACE...WE NOTE A WELL DEFINED DRYLINE THAT EXTENDS FROM JUST NORTHWEST OF CHADRON TO JUST EAST OF CHEYENNE. EAST OF THE DRYLINE MUCAPES ARE RUNNING 400-800 J/KG ALREADY AND EXPECT BY THIS AFTERNOON WE WILL SEE ENOUGH DEEP LAYERED INSTABILITY TO LIGHT OFF A FEW STRONG TO SEVERE STORMS OVER THE NEBRASKA PANHANDLE WITH CAPES APPROACHING 2500 J/KG AND 1-6KM BULK SHEAR 25 TO 30 KTS ACROSS THE NORTHERN NEBRASKA PANHANDLE...SUGGESTING THAT A FEW STORMS COULD START TAKING ON SUPERCELL CHARACTERISTICS AS THEY MOVE EAST OUT OF EASTERN WYOMING INTO NORTHWESTERN NEBRASKA. MODEL AND OBSERVED SOUNDING DATA SHOW JUST ENOUGH OF A MIDLEVEL CAP TO HOLD BACK CONVECTION UNTIL THE MID AFTERNOON HOURS...THEN BY 3 PM WE EXPECT TO SEE SCATTERED STORMS INITIATING EAST OF A LUSK TO CHEYENNE LINE...STRENGTHENING AS THEY MOVE EASTWARD INTO THE DEEPER MOISTURE AND ZONE OF HIGHER INSTABILITY THROUGH LATE AFTERNOON INTO THE EVENING HOURS. MAIN CONCERN FOR SEVERE STORMS IMPACTS TODAY IS LARGE HAIL AND DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH...MAINLY EAST OF A LINE FROM LUSK TO SIDNEY...ALTHOUGH GREATEST POTENTIAL FOR VERY LARGE HAIL... HIGHER DOWNDRAFT WINDS AND TO A LESSER DEGREE TORNADOES WILL BE FARTHER TO THE EAST/NORTHEAST INTO SOUTH DAKOTA AND NORTHERN NEBRASKA WHERE SHEAR VALUES FOR ORGANIZED UPDRAFTS WILL BE HIGHER. LOOKING FARTHER TO THE WEST TODAY...LATEST HIGH RESOLUTION RAPID REFRESH MODEL DOES HINT AT SOME WEAKER SHOWERS/STORMS FORMING UP IN THE EARLY AFTERNOON IN THE HIGHER TERRAIN OVER OUR WESTERN ZONES. WE CONTINUE TO MAINTAIN SLIGHT CHANCE/CHANCE POPS FOR AFTERNOON SHOWERS AND STORMS IN THE WEST WITH THE EXCEPTION OF THE WESTERN-MOST AREAS OF CARBON COUNTY. ANOTHER BREEZY DAY EXPECTED ABOVE 8000 FT MSL WITH GUSTS TO 35 MPH POSSIBLE DURING THE PEAK MECHANICAL MIXING PERIOD OF MID MORNING THROUGH LATE AFTERNOON. WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON SUNDAY AS A COLD FRONT SINKS SOUTHWARDS AND IS PROGGED IN THE MODELS TO BANK UP ALONG AND EAST OF THE LARAMIE RANGE BY LATE AFTERNOON. MOST OF THE STORMS SUNDAY SHOULD BE NOTED EAST OF A LINE FROM DOUGLAS TO CHEYENNE IN THE REGION OF DEEPER MOISTURE AND INSTABILITY...WITH LESS COVERAGE TO THE WEST. DEEP LAYERED INSTABILITY FOR STRONG UPDRAFTS LOOKS A LITTLE MORE LIMITED ON SUNDAY...HOWEVER BULK SHEAR VALUES ACROSS EASTERN WYOMING AND WESTERN NEBRASKA COULD GET UP TO NEAR 30 KTS...SO A SMALL POTENTIAL FOR A FEW STRONGER STORMS IS THERE. THE KEY THING WE WILL NEED TO WATCH FOR ON SUNDAY WILL BE THE POTENTIAL FOR STORMS TO RE-DEVELOP OR TRAIN GRADUALLY FROM NORTHWEST TO SOUTHEAST...MEANING SOME AREAS COULD SEE MULTIPLE ROUNDS OF RAINFALL. QUESTION IS JUST HOW FAR SOUTH WILL THE FRONTAL BOUNDARY GET AND IF WE WILL SEE ENHANCED BACK-BUILDING OF STORMS WITH EAST/SOUTHEAST SURFACE FLOW WITH 25-35 KT MIDLEVEL FLOW ABOVE IT. RIGHT NOW FORECAST CONFIDENCE AS TO IF OR WHERE ANY FLASH FLOODING WOULD OCCUR ON SUNDAY IS NOT NEAR HIGH ENOUGH TO WARRANT THE ISSUANCE OF A WATCH. FOR MONDAY...MORE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE CENTRAL AND EASTERN ZONES IN THE REGION OF DEEPER MOISURE. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 312 AM MDT SAT JUN 21 2014 MODELS IN GENERALLY GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH MOST OF NEXT WEEK...ALTHOUGH SOME DIFFERENCES ARE NOTED BY DAY 7 REGARDING THE TIMING OF AN UNUSUALLY STRONG UPPER LEVEL TROUGH ACROSS THE PACIFIC NORTHWEST FOR THIS TIME OF THE YEAR. THE WEATHER PATTERNS APPEARS TO BE PRETTY ACTIVE NEXT WEEK AS A SERIES OF SHORTWAVE DISTURBANCES EMBEDDED WITHIN THE QUASI-ZONAL FLOW PUSH ACROSS THE FORECAST AREA EACH DAY THROUGH THURSDAY. A LOW LEVEL SURFACE BOUNDARY WILL BE THE PRIMARY FACTOR IN DETERMINING CONVECTION INITIATION EACH DAY DUE TO AMPLE LLVL CONVERGENCE AND ADDITIONAL INSTABILITY. THE BOUNDARY POSITION WILL FLUCTUATE BETWEEN THE CONTINENTAL DIVIDE AND ALONG THE I25 CORRIDOR THROUGH THE PERIOD...RESULTING IN SOME DIFFICULTY IN PINPOINTING WHERE THE HIGHEST POTENTIAL OF CONVECTION WILL BE ALONG WITH HEAVY RAINFALL. MODELS INDICATE THIS BOUNDARY WILL PUSH FURTHER WEST AS THE DAYTIME PROGRESSES...AND THEN RETREAT EASTWARD TOWARDS THE I25 CORRIDOR EARLY IN THE MORNING AND AROUND SUNRISE...WITH SURFACE OBS LIKELY SHOWING A WESTERLY WINDS AS IT RETREATS EASTWARD. THEREFORE...EACH DAY WILL BE SIMILAR WITH AT LEAST A SCATTERED COVERAGE OF SHOWERS AND TSTORMS EACH DAY FROM MONDAY EVENING THROUGH WEDNESDAY EVENING. 0-6 KM SHEAR WILL RANGE FROM 35 TO 45 KNOTS EACH DAY...SUGGESTING SOME STRONG TO MARGINALLY SEVERE TSTORMS EACH DAY THROUGH WEDNESDAY. ADJUSTED POP ALONG AND EAST OF THE LARAMIE RANGE WITH VALUES BETWEEN 30 TO 45 PERCENT...HIGHEST IN THE AFTERNOON AND EVENING HOURS. HOWEVER...WOULD NOT BE SURPRISED IF THESE STORMS OR SHOWERS LINGERED WELL INTO THE OVERNIGHT HOURS DUE TO AVAILABLE MOISTURE AND UPPER LEVEL DISTURBANCES MOVING OVER THE AREA. ON THURSDAY...MODELS SHOW THE UPPER LEVEL FLOW BECOMING MORE SOUTHWESTERLY AND INCREASING IN STRENGTH AHEAD OF A POTENT PACIFIC STORM SYSTEM MOVING ONSHORE. THIS WILL RESULT IN THE LLVL BOUNDARY...WHICH HAS ACTED SIMILAR TO A DRY LINE...FINALLY RETREATING A BIT FURTHER EASTWARD...LIMITING CONVECTION TO THE HIGH PLAINS WITH ONLY ISOLATED COVERAGE THURSDAY AFTERNOON. FRIDAY APPEARS TO BE A TRANSITIONAL DAY...WITH THE HIGHLY AMPLIFIED 00Z ECMWF SHOWING THE POTENT UPPER LEVEL TROUGH AND ASSOCIATED PACIFIC STORM SYSTEM MOVING ACROSS THE GREAT BASIN REGION AND INTO THE FORECAST AREA...BRINGING WIDESPREAD RAIN SHOWERS AND ISOLATED THUNDER ALONG WITH MUCH COOLER TEMPERATURES. THE GFS IS NOT AS AMPLIFIED AND IS CONSIDERABLY SLOWER WITH THE TROUGH...WITH A PLEASANT DAY SETTING UP OVER THE FORECAST AREA ON FRIDAY. BELOW NORMAL TEMPERATURES EARLY THIS WEEK WITH GRADUALLY WARM UP BY THE MIDDLE OF THE WEEK AS HIGHS INCREASE INTO THE 80S TO NEAR 90 BY THURSDAY AFTERNOON. LOWERED TEMPERATURES A FEW DEGREES ON FRIDAY WITH SOME UNCERTAINTY...BUT STILL NEAR NORMAL FOR THE TIME OF THE YEAR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1148 AM MDT SAT JUN 21 2014 MAIN CONCERN FOR THIS FORECAST CYCLE IS THE THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. THE KCYS RADAR IS ALREADY STARTING TO LIGHT UP WITH SHOWERS AND THUNDERSTORMS DEVELOPING BETWEEN KCYS AND KDGW. FOR NOW...HAVE KEPT VCTS IN THE TAFS GIVEN THE UNCERTAINTY IN TIMING AND PRECISE LOCATION. WILL CONTINUE TO MONTIOR THUNDERSTORM TRENDS THRU THE REST OF THE AFTERNOON MAINLY FOR AIRFIELDS TO THE EAST OF THE LARAMIE RANGE. CONVECTION WILL DISSIPATE BY AROUND SUNSET AS THE THUNDERSTORMS PUSH EAST TOWARDS CENTRAL NEBRASKA. A COLD FRONTAL WILL PUSH SOUTH THROUGH THE AREA TONIGHT...SO EXPECT WINDS TO TURN NORTHERLY ALONG WITH POTENTIALLY A PERIOD OF MVFR CIGS AT KCDR/KAIA. NORTHERLY WINDS WILL TURN GUSTY LATE SUNDAY MORNING WITH ANOTHER ROUND OF AFTERNOON THUNDERSTORMS EXPECTED JUST BEYOND THIS TAF CYCLE FOR SUNDAY. && .FIRE WEATHER... ISSUED AT 312 AM MDT SAT JUN 21 2014 STILL SEE MINIMAL FIRE WEATHER IMPACTS THROUGH THE WEEKEND. AFTERNOON HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON AND ON SUNDAY. WEST TO SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 30 MPH IN THE HIGHER TERRAIN DURING THE PERIOD OF PEAK MECHANICAL MIXING BOTH AFTERNOONS. HOWEVER...NO CRITICAL FIRE WEATHER THREAT IS ANTICIPATED SINCE FUELS HAVE STILL NOT DRIED ENOUGH TO SUPPORT SIGNIFICANT FIRE GROWTH. WE ARE STILL EXPECTING COOLER TEMPERATURES SUNDAY INTO EARLY NEXT WEEK ALONG WITH A BETTER CHANCE OF WETTING RAINS...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...FINCH SHORT TERM...GARMON LONG TERM...TJT AVIATION...HAHN FIRE WEATHER...GARMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT SAT JUN 21 2014 WYZ101>119-221700- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 225 PM MDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON AND EVENING...MAINLY TO THE EAST OF THE LARAMIE RANGE. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ON SUNDAY...WITH A FEW STRONGER THUNDERSTORMS POSSIBLE. HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THURSDAY OF THIS WEEK MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221700- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 225 PM MDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE AFTERNOON ACROSS THE PANHANDLE AND GRADUALLY MOVE EAST THROUGH THE EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING FROM SUNDAY INTO THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH 9 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT SAT JUN 21 2014
NEZ002-095-212030-
DAWES NE-NORTH SIOUX NE-
146 PM MDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 230 PM MDT...
AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF FORT ROBINSON CAMPGROUND...OR 24
MILES WEST OF CHADRON...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WHITNEY LAKE...
CHADRON AIRPORT...
WHITNEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4281 10299 4268 10351 4283 10364 4301 10340
4301 10316
TIME...MOT...LOC 1946Z 239DEG 16KT 4280 10347
FINCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MDT SAT JUN 21 2014 NEZ003-019>021-096-212045- BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 157 PM MDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...EASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL...SOUTHWESTERN BOX BUTTE AND NORTHEASTERN BANNER COUNTIES UNTIL 245 PM MDT... AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATSON RANCH TO WILDCAT HILLS STATE RECREATION AREA...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WATSON RANCH... LAKE ALICE... WESTERN NEBRASKA REGIONAL AIRPORT... MINATARE... LAKE MINATARE CAMPGROUND... LAKE MINATARE... CHIMNEY ROCK STATE PARK... SOUTH BAYARD JUNCTION... BAYARD... MOOMAWS CORNER... KILPATRICK LAKE... MELBETA... MCGREW... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4229 10319 4164 10319 4163 10382 4231 10382 TIME...MOT...LOC 1957Z 272DEG 18KT 4221 10366 4171 10366 FINCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT SAT JUN 21 2014
NEZ002-212100-
DAWES NE-
218 PM MDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 300
PM MDT...
AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHADRON AIRPORT...OR 11
MILES NORTHWEST OF CHADRON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL NORTHERN DAWES COUNTY THROUGH 300 PM MDT
RURAL NORTHEASTERN DAWES COUNTY THROUGH 300 PM MDT
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4285 10314 4296 10328 4301 10322 4301 10285
4300 10285
TIME...MOT...LOC 2019Z 228DEG 24KT 4295 10313
RUBINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT SAT JUN 21 2014 WYZ117>119-212115- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 238 PM MDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 315 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHEYENNE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... EASTERN CHEYENNE AROUND 245 PM MDT. ARCHER EXIT AROUND 255 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 362 AND 376. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4143 10467 4131 10435 4100 10475 4106 10484 TIME...MOT...LOC 2038Z 212DEG 20KT 4109 10474 RUBIN
The Rapid City radar (KUDX), 128 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported 13 miles northeast of Chadron on Slim Butte Road.
Penny to quarter size hail was observed just east of County Road 67.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526439, 526440.